I could cry when I should laugh and my moods are quite snappy. I have such anxiety so bad to were I feel like I'm going to pass out(dizzy) I'm not my self. Butterflies in my stomach and sick feeling keep me up all night. I need to take control of this but scared of side effects. But at this point my life with my husband and kids is at a stand still. They don't understand why I'm never happy anymore. HELP!! Need some advice
Celexa - Thoughts on citalopram?
- 29 Oct 2013 by Bunsey01
- 23 November 2013
- celexa, m o s, bipolar disorder, anxiety, vertigo, citalopram, stomach
Added 29 Oct 2013:
I have read some posts and just want to say thank you everyone for posting because I really thought I was alone. I'm just scared about feeling like this. I thought I was losing my mind.
Hi Bunsey01; Celexa has been a great anti-depressant drug for me...
I used to cry at "the drop of a hat". It has made me feel much more like
the old me. It's been 8 years that I've been on 20mg. My Dr. raised me to 40mg
but I didn't like that dose. So, I am happy to stay at 20mg's and think
you should give it a try. I had no bad side affects,,Good Luck!~~DD~~
I was on Citalopram for over a year, along with topamax and Wellbutrin, for anxiety/panic, depression and anger (before I was diagnosed Bipolar II). On the positive side, it really is an effective antidepressant, and if you don't over-do the dose, (I also went back to 20mg from 40) the anxiety goes away (at 40mg it came back, for me, anyway.) It had hardly any side effects and helped me feel normal again.
Unfortunately, the one side effect it did have crept up on me, but it was so bad I eventually asked to be taken off of the Celexa. I totally lost all libido. To the point where not only did I not feel like having relations with my husband, I didn't want to be touched intimately or lovingly any more, ever. It became a stressor in my marriage and the loss of closeness caused depression and anxiety the med couldn't cure.
So for me the doctor said I could go off the celexa, and the topamax and Wellbutrin were enough of a safety net I would be OK, and I have been.
I guess like with anything, try it and make sure the cure outweighs the side effects, for you personally. :)
Hi, personally i would recommend you give Celexa (Citalopram) a try, if your doctor agrees... I have been taking it for several years. I felt like you do, hyper emotional, crying all of the time, really depressed, couldn't look forward to anything, or feel positive about anything. I didn't want to get out of bed in the morning... The first 3 weeks of taking Celexa was pretty rocky, but i was determined to give it a go (it takes around 4 weeks to reach it's therapeutic value). I visited my doctor at the 3 weeks stage, and he increased my dose (from 20mg to 40mg) and it seemed like overnight, everything changed, i had my life back! I felt great. I take Celexa as part of a combination of medications now (since being diagnosed with BPD), and it still helps me get through each day with a smile on my face...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Mar 2014 • 6 answers
Updated 16 Jan 2015 • 2 answers
Updated 31 Jan 2015 • 3 answers
Updated 20 Nov 2015 • 1 answer
Updated 16 Dec 2016 • 2 answers